Just started Methotrexate and am concerned about side effects already!

Posted , 8 users are following.

I have had RA for over a year but have only just agreed to try Methotrexate now.  I was struggling, particularly with knees, and as an avid dancer and keep-fitter it is hard to deal with.

i took my first dose of 10 mg last Saturday, and Monday I took the folic acid.  They have also  put me on 20 mg of steroids to kick start my improvement and before they worked wonders on me but I feel I am worse than I was last week! Last night and today my stomach has been dodgy and I know this can be a side effect.  

I realise that that my stomach could just be “one of those things” and that I am probably being neurotic!   Has anyone else had any reaction to Meth so quickly?  

Any information about fellow sufferers experiences would be welcome.  I don‘t want to bother them at the clinic so soon - I think they may just advise that I get a grip! 

Linda

0 likes, 13 replies

13 Replies

  • Posted

    Hello Lindadance - I have been on methotrexate for a number of years and am now injecting.  Have had no side effects until about a month ago - where within an hour I start feeling nauseous.  I have spoken with specialist nurse and have been given advice to stop the methotrexate - see my GP asap - so I would let them know -  
    • Posted

      Hi Linda. Keep using your specialist support, even if they do reassure you that your reaction is within a “normal” range, they need to be able to be your partner in this. Each of us here knows our own experience, but your treatment team have seen a lot. They can advise what you may want to try to cope with or whether things need to be reassessed. 

      Your response probably is to the drugs. I used to feel pretty off with oral methotrexate. Add to that, prednisolone affected my behaviour and mental state, so if you are feeling weird, again it could be in the normal range. 

      In my case, the RA had so quickly brought me to such a low point physically and mentally that to me, the potential long term benefit of treatment outweighed the unpleasantness of side effects. 

      I hope your body starts to adapt and cope soon. You do need some patience, but you need to communicate with your medical team so they have the chance to help and advise as you go along. Best wishes.

    • Posted

      Thank you, Blair, for your reply.

      i have started to feel better this pm.  I was on a real low this morning when I consulted  the forum.  I think I was feeling sorry for myself!  

      Thank you for the advice.

      Linda

       

  • Posted

    Linda, methotrexate in pill form is hard on your stomach. If you cannot tolerate the pill, injections are option two. I could not take the pill and had to inject myself. I hate needles and was completely out of my mind getting up the courage to give myself a shot. I had my sister do the first two shots and she hurt me bad so I gritted my teeth and did the shot. Absolutely no pain. The biggest pain is loading the liquid methotrexate in the syringe. I was on steroids for about three months before I was weened off of them. Folic acid, 4000-5000 units of vitamin d, and the methotrexate. I feel almost normal. I hurt for ten minutes or so when I get out of bed and I am OK the rest of the day. Good luck. Ray
    • Posted

      Thank you Ray for your info and support.  I was feeling sorry for myself this morning.  Long may your feeling good continue.

      Linda

  • Posted

    Hi Linda dance,

    Sorry to hear you're struggling, keep positive as in time as medication kicks in you will most likely improve.

    I started on methotrexate about 5 weeks or so ago and like you after the first dose ended up with a dodgy tummy. This may settle as your system gets used to the drug. The folic acid is meant to address the dodgy tummy, however if it doesn't help in the next few weeks, speak with your Rheumy nurse....... I know I have been encouraged to increase my folic acid as I see fit within given parameters.

    If you continue with a dodgy tummy they can change you to an injectable version of methotrexate which bypasses your gut so you don't end up with a dodgy tummy. It's early days though to be considering that..... Chances are you'll do fine soon and things will settle (fingers crossed ??)

    Hope things settle soon for you😁

  • Posted

    Hi Linda I started Methotrexate 6 weeks ago. I have waves of nausea for about 2-3 days. Not really a big deal for me. The steroids worked for a little but when I stopped the pain seemed worse than ever. The Methotrexate alone was not working. I am now taking Humira and after 2 weeks or so finally felt a change for the good. I never thought the pain would get better. I too was very active and put a damper on my life. 

    Hope you get relief soon. 

    • Posted

      Thank you for that, Regina. I’m glad it’s all working for you now.  Linda
  • Posted

    Hi Linda

    I waited 6 months after being diagnosed with RA before I took methotrexate.  I take 10mg Sunday night.  Monday and Tuesday after taking it I generally feel tired and not as energetic. I’m the beginning I do remember being s little nauseous.   I take folic acid 1000 mg every day except the day I take the methotrexate.  After 4 months of taking it I was almost back to normal and dancing again.  I don’t get nauseous anymore but still sometimes feel lethargic.  Check in with your Dr so he can monitor your symptoms.  Best of luck 

    • Posted

      Thank you, Leilani, for your reply.  I’m glad it’s all working for you and I am hoping to be back on the dance floor soon too. Linda
  • Posted

    This is going to keep you down day after months.....after years..

    I am very much advice you,

    Hold on with your medication currently taking, keep using it until you sort out yourself , things caused for paining.

    That's the way I did and I came across all these mtx and steriods, and I proven a 70yrs aged lady doctor who visit certainly Bahrain.

    After suffering 14yrs now last two yrs am out of autoimmune arthritis without any medication

    Really stress, anger,fearness, and food habitats combines together and triggers in our lifetime at unexpected times.

    Pain causes at all joints, hips,ribs,ankle,lower back,neck,shoulders etc...

    It's easy via theory or looks ineffective now. But it's the truth.

    Everything is business here, they won't cure you with their medication.

    They keep you as

    Cure rarely

    Making you comfort

    Always console.

    These 3factors been followed by most of homeopathic,homeopathic and more. Am saying doctors cheating us. They also have their boundaries,,, these autoimmune disaster are out of their text books.

    So for your sake,,, to decide whom you going to trust.

    Am always ready to challenge and if needs I be in anybody's doorstep to guide them.

    I don't let anybody life to be mine anymore .

Join this discussion or start a new one?

New Discussion

Report as inappropriate

Thanks for your help!

We want the forums to be a useful resource for our users but it is important to remember that the forums are not moderated or reviewed by doctors and so you should not rely on opinions or advice given by other users in respect of any healthcare matters. Always speak to your doctor before acting and in cases of emergency seek appropriate medical assistance immediately. Use of the forums is subject to our Terms of Use and Privacy Policy and steps will be taken to remove posts identified as being in breach of those terms.

виагра таблетки 50 мг

ремонт стиральных машин вирпул

best retractable baby gate